Numerical Schemes for the Generalized Abel’s Integral Equations

  • Kamlesh Kumar
  • Rajesh K. Pandey
  • Shiva Sharma
Original Paper


This paper presents and studies two numerical approximations for the generalized Abel’s integral equations (GAIEs). Two numerical schemes such as linear scheme and quadratic scheme are proposed to solve GAIEs numerically. The error convergence of the presented schemes is also established where it is observed that the quadratic scheme achieves the convergence order up to 3. Some examples of GAIEs from literature are considered to perform the numerical investigations and the obtained numerical results are shown in tabular form. We analyze that the presented schemes work well and provide good numerical results. It is also observed that the accuracy in the numerical solutions can be achieved with smaller value of the step size. As the GAIEs reduces to the Abel’s integral equation of the first kind in special case, therefore a similar scheme could be developed to solve such equations.


Generalized Abel’s integral equations Linear schemes Quadratic schemes 



Authors are thankful to the reviewers for the comments to improve the manuscript. The first and third author acknowledge the financial supports from the Indian Institute of Technology (BHU) Varanasi, India and the University Grant Commission, New Delhi, India under the SRF schemes, respectively. The second author acknowledges the National Board of Higher Mathematics for providing the financial support for the research project (Ref. No. NBHM/R.P. 70/2015/Fresh/163).


  1. 1.
    Atkinson, K.E.: The Numerical Solution of Integral Equations of Second Kind (Handbook). Cambridge University Press, The Edinburgh Building, Cambridge (1997)CrossRefzbMATHGoogle Scholar
  2. 2.
    Gakhov, F.D.: Boundary Value Problems. Addison-Wesley Publishing Company, Inc, Boston (1996)zbMATHGoogle Scholar
  3. 3.
    Kanwal, R.P.: Linear Integral Equations. Theory and Techniques. Academic Press, New York (1971)zbMATHGoogle Scholar
  4. 4.
    Pipkin, A.C.: A Course on Integral Equations. Springer, New York (1991)CrossRefzbMATHGoogle Scholar
  5. 5.
    Gorenflo, R., Vessella, S.: Abel integral equations analysis and applications. Springer, Berlin (2006)zbMATHGoogle Scholar
  6. 6.
    Chakrabarti, A., George, A.J.: A formula for the solution of general Abel integral equation. Appl. Math. Lett. 7(2), 87–90 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chakrabarti, A.: Solution of generalized Abel integral equation. J. Int. Equ. Appl. 20(1), 1–11 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Dixit, S., Singh, O.P., Kumar, S.: A stable numerical inversion of generalized Abelʼs integral equation. Appl. Num. Math. 62(5), 567–579 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Sizikov, V., Sidorov, D.: Generalized quadrature for solving singular integral equations of Abel type in application to infrared tomography. Appl. Num. Math. 106, 69–78 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ma, S., Gao, H., Zhang, G., Wu, L.: Abel inversion using Legendre wavelets expansion. J. Quant. Spectrosc. Radiat. Transf. 107, 61–71 (2007)CrossRefGoogle Scholar
  11. 11.
    Ma, S., Gao, H., Wu, L., Zhang, G.: Abel inversion using Legendre polynomials approximations. J. Quant. Spectrosc. Radiat. Transf. 109, 1745–1757 (2008)CrossRefGoogle Scholar
  12. 12.
    Minerbo, G.N., Levy, M.E.: Inversion of Abel’s integral equation by means of orthogonal polynomials. SIAM J. Num. Anal. 6, 598–616 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Murio, D.A., Hinestroza, D.G., Mejia, C.E.: New stable numerical inversion of Abel’s integral equation. Comput. Math. Appl. 23(11), 3–11 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Pandey, R.K., Suman, S., Singh, K.K., Singh, O.P.: An approximate method for Abel inversion using Chebyshev polynomials. Appl. Math. Comput. 237, 120–132 (2014)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Dixit, S., Pandey, R.K., Kumar, S.: Solution of the Generalized Abel Integral equation by using almost operational matrix. Am. J. Comput. Math. 1, 226–234 (2011)CrossRefGoogle Scholar
  16. 16.
    Pandey, R.K., Sharma, S., Kumar, K.: Collocation method for generalized Abel’s integral equations. J. Comput. Appl. Math. 302, 118–128 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Saadatmandi, A., Dehghan, M.: A collocation method for solving Abel’s integral equations of first and second kinds. Z. Naturforsch 63a(10), 752–756 (2008)Google Scholar
  18. 18.
    Mirzaei, D., Dehghan, M.: A meshless based method for solution of integral equations. Appl. Numer. Math. 60(3), 245–262 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Pandey, R.K., Agrawal, O.P.: Numerical scheme for generalized isoperimetric constraint variational problems with A-operator. IN: Proceeding of the 2015 ASME/IEEE International Conference on Mechatronic and Embedded Systems and Applications, Boston, MA, USA, August 2–5, Paper No. DETC2015-46570. (2015)
  20. 20.
    Yousefi, S.A.: Numerical solution of Abels integral equation by using Legendre wavelets. Appl. Math. Comput. 175(1), 574–580 (2006)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer (India) Private Ltd., part of Springer Nature 2018

Authors and Affiliations

  • Kamlesh Kumar
    • 1
  • Rajesh K. Pandey
    • 1
  • Shiva Sharma
    • 1
  1. 1.Department of Mathematical Sciences, Indian Institute of TechnologyBanaras Hindu UniversityVaranasiIndia

Personalised recommendations